Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Dec 23, 2015, 5:03 PM EST for Durham County, Orange County, Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 5:03 PM EST (22:03 UTC)
- Expired
- Dec 23, 2015, 8:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Durham County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS52 KRAH 232203
FFWRAH
NCC063-135-183-240100-
/O.NEW.KRAH.FF.W.0026.151223T2203Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EST
* AT 459 PM EST...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN
FALLING OVER SATURATED GROUND ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
CRABTREE CREEK IN RALEIGH IS RUNNING NEAR BANKFULL. ADDITIONAL RAIN
WILL LIKELY CAUSE FLOODING OF CRABTREE CREEK.
BOLIN CREEK IN CHAPEL HILL WAS REPORTED TO BE RISING OUT OF ITS
BANKS AND WILL IMPACT AREAS NEAR ESTES DRIVE.
MANY OTHER CREEKS AND STREAMS IN THE WARNED AREA ARE RUNNING HIGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA...MOVE TO HIGHER GROUND. DO NOT DRIVE IN TO WATER THAT
COVERS THE ROADS.
&&
LAT...LON 3623 7881 3609 7881 3607 7878 3608 7869
3598 7843 3594 7839 3593 7835 3591 7835
3590 7831 3582 7826 3571 7847 3552 7870
3561 7899 3587 7891 3586 7908 3588 7925
3624 7926
$$
301 follow-up statement
760
WGUS72 KRAH 240052
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EST WED DEC 23 2015
NCC063-135-183-240101-
/O.EXP.KRAH.FF.W.0026.000000T0000Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-WAKE NC-DURHAM NC-
752 PM EST WED DEC 23 2015
...THE FLASH FLOOD WARNING FOR ORANGE...WAKE AND DURHAM COUNTIES WILL
EXPIRE AT 800 PM EST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3623 7881 3609 7881 3607 7878 3608 7869
3598 7843 3594 7839 3593 7835 3591 7835
3590 7831 3582 7826 3571 7847 3552 7870
3561 7899 3587 7891 3586 7908 3588 7925
3624 7926
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 3:02 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 23, 3:02 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EST WED DEC 23 2015 .SYNOPSIS...A WARM FRONT MOVING NORTHWEST THROUGH CENTRAL NC TODAY WILL SLOWLY WASH OUT AND GIVE WAY TO UNSEASONABLY WARM AND MOIST SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES THROUGH CHRISTMAS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM WEDNESDAY... ...FLASH FLOOD WATCH CONTINUES ACROSS THE WESTERN PIEDMONT... DEEP MOIST SOUTHERLY FLOW...CHARACTERIZED BY NEARLY CLIMATOLOGICAL MAX PW OF 1.8 INCHES AND 850MB DEWPOINTS OF 14-15C...CONTINUES AROUND THE ANOMALOUSLY STRONG RIDGE OVER THE WESTERN ATLANTIC. A WEDGE FRONT IS HOLDING FROM CENTRAL VA THROUGH THE NC WESTERN PIEDMONT AND INTO UPSTATE SC...THOUGH IT APPEARS TO BE NEARLY OVERWHELMED BY AND INLAND PENETRATING COASTAL WARM FRONT. THE WARM FRONT AND LEADING EDGE OF WEAKLY UNSTABLE AIR...WITH MLCAPE AROUND 500 J/KG NOW IN THE COASTAL PLAIN. DEEP LAYER SHEAR IS STRONG AT 45-50KT AND EFFECTIVE SHEAR IS ACCORDINGLY INCREASING WITH DESTABILIZATION. LOW-LEVEL IS ENHANCED BY A 40KT SOUTHWESTERLY LLJ AND SOUTHEASTERLY SURFACE WIND...ESPECIALLY IN THE VICINITY OF THE WARM FRONT...AND SHERBE VALUES ARE PROGGED AROUND 1 THROUGH THE PIEDMONT THIS AFTERNOON. HOWEVER...LOW-LEVEL WINDS ARE SLOWLY VEERING TO MORE SOUTHERLY AND UNIDIRECTIONAL...WITH STRONG HELICITY SHIFTING NORTH OF THE AREA. GOING AGAINST THE SEVERE THREAT IS A GENERAL LACK OF A FOCUS...AS WITH A MCV OVER GA THIS MORNING NOW LIFTING INTO THE SOUTHERN APPALACHIANS. REGIONAL RADAR INDICATES A WEAK OUTFLOW/WIND- SHIFT MOVING EAST-NORTHEAST THROUGH SC...WITH A FEW WEAK LEWP'S ALREADY SHOWING UP ALONG THE LINE...BUT ITS UNCLEAR IF THIS WILL HOLD TOGETHER OR STRENGTHEN AS IT HITS A LITTLE BETTER AIRMASS OVER CENTRAL NC. THE INGREDIENTS FOR CONVECTION...LIFT/MOISTURE/INSTABILITY...ARE PRESENT BUT TO VARYING DEGREES...AND NEAR TERM MODEL GUIDANCE ISN'T OFFERING MUCH HELP. THE SEVERE THREAT ISN'T TREMENDOUS GIVEN THAT UPDRAFTS WON'T BE VERY STRONG...BUT A CLUSTER OR TWO OF STORMS COULD STILL PRODUCE A TORNADO OR TWO THIS EVENING. THE FLOODING THREAT...WHILE IT HASN'T MATERIALIZED IN THE WEST...BUT THE LARGE AREA OF PRECIP...INCREASINGLY CONVECTIVE LOOKING...OVER WESTERN NC AND UPSTATE SC WILL BRING ANOTHER PERIOD OF MODERATE TO LOCALLY HEAVY RAIN. BASED ON THE PROGRESSION OF THE CONVECTIVE LINE SC...THE SOUTHERN PIEDMONT MAY BE UNDER THE MOST THREAT BASED ON ANTECEDENT AND IMPENDING RAINFALL. IN ADDITION...A FEW RIVERS...INCLUDING THE ROCKY RIVER AND HAW RIVER...ARE EITHER EXPERIENCING MINOR FLOODING OR FORECAST TO FLOOD. THE FLASH FLOOD WATCH WILL CONTINUE AS IS...BUT INDIVIDUAL CONVECTIVE ELEMENTS SHOULD PRODUCE LOCALIZED FLOODING ELSEWHERE IN THE CWA. TONIGHT... WHAT IS CURRENTLY APPROACHING FROM THE SOUTHEAST APPEARS TO BE A LAST GASP OF WIDESPREAD RAINFALL BEFORE PRECIP BECOMES MORE FOCUSED ALONG THE COLD FRONT THAT WILL MOVE INTO THE VICINITY OF THE MOUNTAINS. WILL TREND POPS DOWN TO CHANCE AFTER MIDNIGHT. WINDS SHOULD STAY UP AROUND 10KT OR SO TONIGHT AND LIMIT FOG DEVELOPMENT...BUT STRATUS WILL COVER THE AREA AGAIN AND LOWS WILL BE ALMOST MUGGY IN THE MID 60S TO AROUND 70. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 245 PM WEDNESDAY... THE ANOMALOUS RIDGE OVER THE WESTERN ATLANTIC WILL BUILD AGAIN ON THURSDAY....WITH RECORD WARMTH EXPECTED WITH A CONTINUED MOIST SOUTHERLY FLOW. A COLD FRONT MOVING INTO THE VICINITY OF THE MOUNTAINS SHOULD BE ACCOMPANIED BY A CONVECTIVE LINE THAT IS FORECAST TO MOSTLY DISSIPATE AS IT RUNS INTO AN INCREASINGLY WARMER AIRMASS ALOFT. SCATTERED SHOWER OR AN ISOLATES STORMS IS ALSO POSSIBLE ACROSS THE PIEDMONT AND COASTAL PLAIN. HIGHS WILL RANGE FROM 73-80 NORTHWEST TO SOUTHEAST. LOWS CHRISTMAS EVE WILL BE IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... FRI-SUN NIGHT: A POTENT UPPER LEVEL TROUGH AND ATTENDANT SFC CYCLONE WILL RAPIDLY PROGRESS NORTHEAST THROUGH THE NORTHERN GREAT LAKES INTO CANADA TONIGHT/THURSDAY. AS THE ASSOCIATED COLD FRONT(APPROACHING THE APPALACHIANS FROM THE WEST TONIGHT) BECOMES INCREASINGLY SEPARATED FROM THE PARENT WAVE/LOW...THE FRONT WILL RAPIDLY WEAKEN...SLOW DOWN AND ASSUME A MORE WSW-ENE ORIENTATION OVER THE SOUTHERN APPALACHIANS AND MID-ATLANTIC THU/THU NIGHT. THE LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL STALL NORTH OF CENTRAL NC IN A WEST-EAST ORIENTATION OVER THE VIRGINIAS ON FRI/FRI NIGHT...THEN LIFT NORTHWARD THROUGH THE MID-ATLANTIC INTO NEW ENGLAND AS A WARM FRONT OVER THE WEEKEND IN RESPONSE TO A DEEP UPPER LEVEL TROUGH DIGGING SOUTHEAST THROUGH THE INTERMOUNTAIN WEST AND THE DEVELOPMENT OF A POTENT UPPER LEVEL LOW EXPECTED TO TRACK SLOWLY EAST FROM THE DESERT SW INTO TEXAS. CONSEQUENTLY...AN UNSEASONABLY WARM/MOIST AIRMASS WILL REMAIN IN PLACE OVER CENTRAL NC. HOWEVER...WITH FORCING CONFINED TO SMALL AMPLITUDE WAVES EMBEDDED WITHIN UNIDIRECTIONAL (SW) FLOW ALOFT...IT MAY BE DIFFICULT FOR ANYTHING MORE THAN ISOLD/SCT DIURNAL SHOWERS TO DEVELOP EACH AFTERNOON. MON-WED: UNCERTAINTY INCREASES DRAMATICALLY IN THIS PERIOD DUE TO AVERY ACTIVE/COMPLEX SYNOPTIC PATTERN IN PLACE OVER NORTH AMERICA. AS A RESULT...FORECAST SPECIFICS (TEMPERATURES AND PRECIP CHANCES/ TIMING) ARE DIFFICULT IF NOT IMPOSSIBLE TO DETERMINE AT THIS TIME.BROADLY SPEAKING...PRECIPITATION WILL BE POSSIBLE EACH DAY... WITH TEMPERATURES INITIALLY ABOVE NORMAL THOUGH POSSIBLY DECREASING TO NEAR NORMAL BY TUE-WED. -VINCENT && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 115 PM WEDNESDAY... POOR AVIATION CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH MOIST SOUTHERLY FLOW AND NUMEROUS TO WIDESPREAD SHOWERS THROUGH THIS EVENING. A WARM FRONT PROGRESSING NORTHWEST THROUGH THE AREA WILL LIFT CEILINGS TO MVFR LEVELS IN THE EAST...MOST LIKELY AT KFAY/KRWI...WITH LOWER CEILINGS IN THE LIFR/IFR CEILINGS TO HANG ON AT KGSO/KINT. WINDS WILL GUST TO 20-25KT...MAINLY AT KRDU/KRWI/KFAY...A FEW STRONG STORMS COULD PRODUCE LOCALLY HIGHER GUSTS WITH HEAVY RAIN. SHOWERS WILL GENERALLY LESSEN IN COVERAGE OVERNIGHT...WITH CEILINGS LIKELY TO LOWER TO IFR OR LIFR AGAIN. SOME GUIDANCE INDICATES FOG...BUT WINDS WILL STAY UP IN THE 8-12KT RANGE...WHICH SHOULD KEEP VSBYS AT LEAST 3SM. SOME SMALL IMPROVEMENTS WIN CONDITIONS WILL BE POSSIBLE ON THURSDAY WITH LESS PRECIP COVERAGE...THOUGH IFR AND MVFR CONDITIONS WILL CONTINUE TO PREVAIL. OUTLOOK...WITH DEEP AND MOIST SOUTHWESTERLY FLOW CONTINUING THIS WEEKEND...PERIODS OF POOR AVIATION CONDITIONS WILL PERSIST...ESPECIALLY OVERNIGHT. && .CLIMATE... HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 24TH AND 25TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE 1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE AREA SINCE 1910. DEC 24: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 71 (1964) 52 (1904) RALEIGH 75 (1931) 59 (1891) FAYETTEVILLE 78 (1931) 66 (1990) DEC 25: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 74 (1955) 58 (1932) RALEIGH 75 (1955) 63 (1932) FAYETTEVILLE 79 (1932) 68 (1932) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...2 NEAR TERM...22 SHORT TERM...22 LONG TERM...VINCENT AVIATION...22 CLIMATE...HARTFIELD/BLAES
Hazardous weather outlook, Dec 23, 4:40 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 440 AM EST WED DEC 23 2015 NCZ021>023-038-039-073-074-083-084-240945- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 440 AM EST WED DEC 23 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-024>028-040>043-075>078-085-086-088-089-240945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 440 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN TODAY MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG US HIGHWAY 1. THE MAIN THREAT IS DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 3:30 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EST WED DEC 23 2015
NCZ022-038>040-073>075-083>086-232130-
SCOTLAND NC-GUILFORD NC-RICHMOND NC-RANDOLPH NC-DAVIDSON NC-ANSON NC-
HOKE NC-CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
330 PM EST WED DEC 23 2015
...A LINE OF THUNDERSTORMS WITH GUSTY WIND AND VERY HEAVY RAIN
MOVING INTO ANSON... STANLY... AND DAVIDSON COUNTIES FROM THE
SOUTHWEST...
AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM CONCORD TO WHITE STORE... OR 15
MILES SOUTHWEST OF ALBEMARLE MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL PRODUCE A PERIOD OF GUSTY WIND TO 40 OR 50 MPH AND
VERY HEAVY RAIN FOR 20 TO 30 MINUTES.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...SOUTHERN
PINES...ROCKINGHAM...WADESBORO...RANDLEMAN AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
3572 8033 3619 7990 3512 7910 3481 8000
3481 8030 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2026Z 213DEG 52KT 3523 8046
BADGETTSpecial weather statement, Dec 23, 4:05 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EST WED DEC 23 2015
NCZ021>023-038>040-073>075-083-084-232200-
GUILFORD NC-RICHMOND NC-RANDOLPH NC-DAVIDSON NC-ANSON NC-ALAMANCE NC-
FORSYTH NC-CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
405 PM EST WED DEC 23 2015
...A LINE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WIND AND VERY
HEAVY RAIN MOVING INTO DAVIDSON... RANDOLPH... MONTGOMERY...
ANSON... AND RICHMOND COUNTIES FROM THE SOUTHWEST...
AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM LEXINGTON TO ALBEMARLE...AND
WADESBORO MOVING NORTHEAST AT 45 MPH. THE HEAVY RAIN WILL FALL
ACROSS THE PIEDMONT TRIAD REGION BETWEEN 400 PM AND 500 PM INCLUDING
WINSTON-SALEM... GREENSBORO... AND ASHEBORO.
THESE STORMS WILL PRODUCE A PERIOD OF GUSTY WIND TO 40 OR 50 MPH AND
VERY HEAVY RAIN FOR 20 TO 30 MINUTES.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... GREENSBORO...HIGH
POINT...ASHEBORO...LEXINGTON...ALBEMARLE...SOUTHERN
PINES...ROCKINGHAM...WADESBORO...RANDLEMAN AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS OR SMALL TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS.
&&
LAT...LON 3610 7928 3482 7963 3480 7969 3481 8019
3555 8019 3589 8038 3596 8038 3599 8042
3601 8042 3607 8048
TIME...MOT...LOC 2100Z 218DEG 43KT 3557 8004
BADGETTSpecial weather statement, Dec 23, 4:47 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EST WED DEC 23 2015
NCZ007-022>025-039-040-074>077-086-232245-
GUILFORD NC-RANDOLPH NC-PERSON NC-DURHAM NC-ORANGE NC-LEE NC-HOKE NC-
ALAMANCE NC-CHATHAM NC-MOORE NC-HARNETT NC-MONTGOMERY NC-
447 PM EST WED DEC 23 2015
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
EASTERN GUILFORD... EASTERN RANDOLPH... PERSON... DURHAM...
ORANGE... LEE... HOKE... ALAMANCE... CHATHAM... MOORE... AND PERSON
COUNTIES UNTIL 545 PM EST...
AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING
FROM NEAR BURLINGTON TO ROCKINGHAM... MOVING NORTHEAST AT 55 MPH.
THE LINE WILL PRODUCE VERY HEAVY RAIN FOR 30 MINUTES... WIND GUSTS
UP TO 40 MPH... AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...SANFORD...GRAHAM...SOUTHERN
PINES...HILLSBOROUGH...PITTSBORO...CARTHAGE AND SILER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3516 7912 3520 7981 3624 7960 3624 7915
3626 7915 3626 7890
TIME...MOT...LOC 2143Z 233DEG 63KT 3565 7965
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:03 AM EST | Tornado Warning | RAH | Sampson | 28 min |
| Dec 23, 8:24 AM EST | River Flood Warning | RAH | Chatham | 49 hr |
| Dec 23, 10:51 AM EST | River Flood Warning | RAH | Johnston | 71 hr |
| Dec 23, 10:58 AM EST | River Flood Warning | RAH | Cumberland | 3 days |
| Dec 23, 11:39 AM EST | River Flood Warning | RAH | Johnston | 43 hr |
| Dec 23, 12:21 PM EST | Areal Flood Advisory | RAH | Durham, Orange | 114 min |
| Dec 23, 2:27 PM EST | River Flood Warning | RAH | Chatham, Lee | 33 hr |
| Dec 23, 3:30 PM EST | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 60 min |
| Dec 23, 4:05 PM EST | Special Weather Statement | RAH | Alamance, Anson, Davidson, Guilford, Montgomery, Randolph and 1 more | 55 min |
| Dec 23, 4:13 PM EST | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 3 hr |
| Dec 23, 4:47 PM EST | Special Weather Statement | RAH | Alamance, Chatham, Lee, Moore, Orange | 58 min |
| Dec 23, 5:09 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Lee, Moore, Orange | 51 min |
| Dec 23, 5:32 PM EST | Special Weather Statement | RAH | Person | 58 min |
| Dec 23, 5:39 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Wake | 51 min |
| Dec 23, 5:41 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 64 min |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.